Tuesday, May 12, 2009

WARNING: Read the Side Effects and Do Your Research

Not to be a downer, but I want you to be informed of the process should you choose to follow. Today my head may be clearer, but I am far from being normal again. I woke up this morning with the anxiety and so I took my Zoloft and the Clonazepam my doctor prescribed which is what I used to take 3 years ago. After a little while the anxiety went away, but the nausea never did. In fact, I ended up throwing up about 4 times. Not the usual anxiety related throw up, but side effects of the medicine throw ups. And did I tell you that I had to stop nursing as soon as I took the medicine? (NOTE: My doctor said Zoloft may be okay to take while nursing, but the Clonazepam which I took is definitely not safe to take so that is why I had to stop.) So I have some huge painful bowling balls that I wish would just fall off! So unfortunately the side effects of the Zoloft are adding to the discomfort I am feeling by making me continually naseous all day, tingling in my hands and arms, and dizzy so when I stand up I almost black out just to name a few. Not what I remember from the last time I took it. They say it may take a few weeks not only for the medicine to actually start working, but for these side effects to go away. Oy vay! I knew it would take some time but now I am wondering how a working person is supposed to get on medication and still keep their job? I have already taken 3 sick days in the last week. If this keeps up I won't be able to go into the office on Thursday like I normally do. I am thinking about writing my boss a little note to let him know what the deal is and why I may not be able to come in so he is a little more understanding. Anyone done this before and what were the positive or negative consequences? Or has anyone ever taken a leave of absense for medical purposes?

Even with all these side effects, I would rather live through it for a little while if it will help me keep my anxiety in check. My thoughts this morning were so much more positive than yesterday. I am still needing more hope and faith from time to time as thoughts start to creep in about what my life will be like if I don't get this under control, but I know that I will eventually. It will just take time.

According to Drug 3K, a prescription drug information website for consumers, the list of side effects for the drug Zoloft (Setraline) are:

  • Dizziness, drowsiness, diarrhea, constipation, gas, loss of appetite, nausea, fatigue, headache, dry mouth, increased sweating or tremor may occur the first several days as your body adjusts to the medication.
  • Weight loss, anxiety, nervousness, change in food tastes, twitching, tingling of the hands or feet, decreased sexual desire or ability, trouble urinating, flushing, ringing in the ears, thirst and runny nose may also occur.
  • If any of these effects persist or worsen, inform your doctor promptly.
  • Report promptly chest pain, rapid or irregular pulse, difficulty breathing, skin rash, fever, mental/mood changes or seizures while taking this medication.
  • Although rare, water weight gain or bloating may precede seizures.
  • Unlikely but report unusual hyperactivity in children.
  • If you notice other effects not listed above, contact your doctor or pharmacist.
So make sure you do all the research on the drug you are thinking about taking, and make sure you can handle everything that comes along with it. Zoloft worked for me in the past and so I am willing to give it another shot. But if the side effects don't go away I will definately be switching to something else or getting my dosage changed.




If you enjoyed this post Get the Reality of Anxiety via RSS or Email

4 comments:

Ellen said...

HI,
Can you try taking a very small dose of the AD to start to let your body get used to it gradually? When I was taking meds, I started anything new at a quarter minimum dose, increasing the dosage each week.
If the prescriber is a GP, they often don't tell you you need to get on these drugs slowly.
Good luck,
Ellen

Oekley said...

If you are a victim of minor depression, it is possible for you to get rid of it with little effort but once you fall prey to serious depression, it may become altogether impossible to tackle this disorder without opting for medications. And among the medicines available in the market to treat depression, panic disorder and social anxiety disorder, Xanax and Zoloft are highly popular.

Meredith919@verizon.net said...

Hi there. Just came across your blog and it is wonderful. I am a 33 year old Mom of 2 little ones and just recently started taking zoloft again for panic and anxiety. It has only been 5 weeks so far and I don't feel like it is helping me again yet. Just wondering if the zoloft worked a second time for you and when it kicked in? Thanks so much for your blog! It is nice to know there are other people out there with the same problem!

Aimée said...

Hi Meredith,

Thanks for your comment. I never really notice when it "kicks in." I just realize that if I stop taking it, my anxiety will be more severe. I guess just feeling a little more normal means it is working, but if you are still really struggling with daily anxiety and panic, you may want to talk to your doctor about trying something else. Don't give up! Hope to hear from you again soon.

Related Posts Plugin for WordPress, Blogger...